Texas, 2015Heat in Texas, August 5 to 12, 2015
August 5 to 12, 2015 · NWS SHV · 21 events in 21 counties and zones
Oppressive heat from July continued into the early portion of August across Northeast Texas. Triple digit temperatures with Heat Index values at or near 105 degrees were common.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Oppressive heat from July continued into the early portion of August across Northeast Texas. Triple digit temperatures with Heat Index values at or near 105 degrees were common.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 4, 10:56 PM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 4, 10:56 PM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1156 PM CDT TUE AUG 4 2015
.AVIATION...
MAINLY VFR CONDITIONS TO PREVAIL THROUGH THE TERMINAL FORECAST
PERIOD. COULD SEE TEMPO MVFR CEILINGS IN LFK AROUND DAYBREAK.
VCTS CONDITIONS POSSIBLE ACROSS AREA TERMINALS BETWEEN 05/18Z TO
AROUND 06/02Z. OTHERWISE...LIGHT SOUTH WINDS TO INCREASE TO 5 TO
10 KNOTS ON WEDNESDAY. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 78 99 79 100 / 10 20 10 10
MLU 77 97 76 98 / 10 20 10 20
DEQ 74 97 76 98 / 20 20 20 20
TXK 78 99 79 99 / 10 20 20 10
ELD 76 96 76 97 / 10 20 20 20
TYR 78 99 78 101 / 10 10 10 10
GGG 77 99 78 101 / 10 20 10 10
LFK 76 98 76 99 / 10 20 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
05/05/05
Hazardous weather outlook, Aug 4, 11:04 AM CST, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1204 PM CDT TUE AUG 4 2015
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-051100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1204 PM CDT TUE AUG 4 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT
OVER SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS NORTH OF INTERSTATE
30 AS AN UPPER DISTURBANCE MOVES OVERHEAD. FARTHER
SOUTH...ISOLATED THUNDERSTORMS WILL BE POSSIBLE DURING PEAK
AFTERNOON HEATING ACROSS DEEP EAST TEXAS EASTWARD INTO CENTRAL
LOUISIANA. HOWEVER...ORGANIZED HAZARDOUS WEATHER IS NOT EXPECTED
AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
TEMPERATURES WILL CONTINUE TO BE NEAR 100 DEGREES THROUGHOUT THE
WEEK WITH HUMIDITY LEVELS EXPECTED TO INCREASE AS WELL WITH THE
RETURN OF SOUTHERLY WINDS. THESE TEMPERATURES...WHEN COMBINED WITH
THE HIGHER HUMIDITY...WILL RESULT IN HEAT INDEX VALUES RANGING
FROM 100 TO 105 DEGREES OR HIGHER THROUGHOUT THE NEXT WEEK OR SO.
ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO
BE POSSIBLE DURING PEAK AFTERNOON HEATING MAINLY ACROSS SOUTHEAST
OKLAHOMA...PORTIONS OF SOUTHWEST ARKANSAS AND NORTHERN LOUISIANA.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS IS NOT ANTICIPATED THROUGH TONIGHT.
09
Heat, Angelina
- When
- August 5, 12:00 AM CST to August 12, 11:59 PM CST
- Where
- Angelina forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.255, -94.612 (the zone’s center; the record gives no point)
Heat, Bowie
- When
- August 5, 12:00 AM CST to August 12, 11:59 PM CST
- Where
- Bowie forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.446, -94.423 (the zone’s center; the record gives no point)
Heat, Camp
- When
- August 5, 12:00 AM CST to August 12, 11:59 PM CST
- Where
- Camp forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.973, -94.978 (the zone’s center; the record gives no point)
Heat, Cass
- When
- August 5, 12:00 AM CST to August 12, 11:59 PM CST
- Where
- Cass forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.078, -94.344 (the zone’s center; the record gives no point)
Heat, Cherokee
- When
- August 5, 12:00 AM CST to August 12, 11:59 PM CST
- Where
- Cherokee forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.837, -95.165 (the zone’s center; the record gives no point)
Heat, Franklin
- When
- August 5, 12:00 AM CST to August 12, 11:59 PM CST
- Where
- Franklin forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.176, -95.218 (the zone’s center; the record gives no point)
Heat, Gregg
- When
- August 5, 12:00 AM CST to August 12, 11:59 PM CST
- Where
- Gregg forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.481, -94.817 (the zone’s center; the record gives no point)
Heat, Harrison
- When
- August 5, 12:00 AM CST to August 12, 11:59 PM CST
- Where
- Harrison forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.548, -94.371 (the zone’s center; the record gives no point)
Heat, Marion
- When
- August 5, 12:00 AM CST to August 12, 11:59 PM CST
- Where
- Marion forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.798, -94.357 (the zone’s center; the record gives no point)
Heat, Morris
- When
- August 5, 12:00 AM CST to August 12, 11:59 PM CST
- Where
- Morris forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.114, -94.733 (the zone’s center; the record gives no point)
Heat, Nacogdoches
- When
- August 5, 12:00 AM CST to August 12, 11:59 PM CST
- Where
- Nacogdoches forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.616, -94.616 (the zone’s center; the record gives no point)
Heat, Panola
- When
- August 5, 12:00 AM CST to August 12, 11:59 PM CST
- Where
- Panola forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.162, -94.306 (the zone’s center; the record gives no point)
Heat, Red River
- When
- August 5, 12:00 AM CST to August 12, 11:59 PM CST
- Where
- Red River forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.621, -95.050 (the zone’s center; the record gives no point)
Heat, Rusk
- When
- August 5, 12:00 AM CST to August 12, 11:59 PM CST
- Where
- Rusk forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.108, -94.762 (the zone’s center; the record gives no point)
Heat, Sabine
- When
- August 5, 12:00 AM CST to August 12, 11:59 PM CST
- Where
- Sabine forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.343, -93.852 (the zone’s center; the record gives no point)
Heat, San Augustine
- When
- August 5, 12:00 AM CST to August 12, 11:59 PM CST
- Where
- San Augustine forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.394, -94.168 (the zone’s center; the record gives no point)
Heat, Shelby
- When
- August 5, 12:00 AM CST to August 12, 11:59 PM CST
- Where
- Shelby forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.792, -94.145 (the zone’s center; the record gives no point)
Heat, Smith
- When
- August 5, 12:00 AM CST to August 12, 11:59 PM CST
- Where
- Smith forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.375, -95.269 (the zone’s center; the record gives no point)
Heat, Titus
- When
- August 5, 12:00 AM CST to August 12, 11:59 PM CST
- Where
- Titus forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.217, -94.966 (the zone’s center; the record gives no point)
Heat, Upshur
- When
- August 5, 12:00 AM CST to August 12, 11:59 PM CST
- Where
- Upshur forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.736, -94.941 (the zone’s center; the record gives no point)
Heat, Wood
- When
- August 5, 12:00 AM CST to August 12, 11:59 PM CST
- Where
- Wood forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.786, -95.382 (the zone’s center; the record gives no point)
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 5 to 6, 20153 deaths · 1 event
- Flash Flood and Damaging Winds in South Carolina, August 5, 2015$232,000 · 60 kt wind · 4 events
- Hail and Damaging Winds in Utah, August 5 to 7, 20152 injured · $45,000 · 1.5 in hail · 17 events
- Hail and Damaging Winds in South Carolina, August 5, 2015$78,000 · 56 kt wind · 5 events
- Damaging Winds in North Carolina, August 5, 2015$46,000 · 56 kt wind · 9 events
- Damaging Winds in South Carolina, August 5, 2015$26,000 · 55 kt wind · 7 events
- Hail and Damaging Winds in Arkansas, August 5, 2015$20,000 · 55 kt wind · 10 events
- Damaging Winds in North Carolina, August 5, 2015$17,000 · 50 kt wind · 8 events
- Damaging Winds in North Carolina, August 5, 2015$19,000 · 52 kt wind · 4 events
- Heat in Louisiana, August 5 to 12, 201517 events
- Flooding and Hail in Kansas, August 5, 2015$15,000 · 1 in hail · 9 events
- Flash Flood and Flood in South Dakota, August 5 to 7, 20151 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 595499, 595500, 595501, 595502, 595503, 595504, 595505, 595506, 595507, 595508, 595509, 595510, 595511, 595512, 595513, 595514, 595515, 595516, 595517, 595518, 595519.